I was already overweight but needed to get my pain under control when I was put on this patch 3 months ago. After a month I went on phentermine to lose weight( I lost alot of weight b4 on it & kept it off, but my primary wouldn't refer me until pain was under control) & every month I have been back I have gained weight, in fact the dr said this last time did you come to me to gain. He ran all kinds of tests and couldn't find a reason. I'm up 15 already, has this happened to anyone else?
Butrans - Does this cause weight gain in anyone?
Question posted by GTs mama on 21 Dec 2015
Last updated on 20 October 2019 by Leighanne Allen
I've only been using this patch for 3 weeks and I've gone from 112 lbs and I'm now at 122 lbs. Should I be concerned? Anyone with an answer please let me know. I'm only 5 feet tall and I'm afraid that I'm going to get overweight.
Yes!!! I’ve been 115 lbs my entire adult life, even after having 3 children. I started the patch the first week in October, and within 2 weeks, I noticed that I was much larger, as none of my pants would fit. I do t have a scale at home, so I wasn’t exactly sure how much weight I had gained. I went back to the Dr, in November, had them weigh me, and I had gained 20 lbs!!! My Dr. thought it may have had something to do with the steroids from my injections, but I had never that happen before. I went back again in December, and had gained an additional 11 lbs, bringing me up to 31 pounds in two months!!! I discontinued use of the patch in January, and have already lost 10lbs!!! Please note, that my eating habits hadn’t changed a bit. I can’t say that I’m 100% positive that the patch caused my weight gain; however, it was the only change I had in medication, eating habits, and lifestyle.
And when you add in the fact that I lost 10 pounds within a month after a boarding use of the patch, I’d like to say I’m 99.9% sure that it is what caused the weight gain!
Yes. I am worried .I had gastric bypass. Ever since I have been on this patch I have been dealing with swelling,and weight gain
Not with me. In fact the patches have made it more easy for me to exercise without the pain, which is a way to lose weight.
Three years ago, I began an intensive weight loss journey. I walked 45 min every night, and used an app to record my calorie intake. My results were right on par where I consistently lost weight. I Was over 50 pounds down and feeling quite happy with the loss. My arthritis got worse which required increased pain meds. Btw, during this whole time, I was on Remicade and Celebrex. ( so I know it wasn't that). I was happy to know that I could lose weight on Remicade because I gained 30 pounds in 9 months on Humira a few years earlier and that took me a year to get that weight off too. So I know what I'm doing in the weight loss department when I set my mind to it.
Anyway, I digress. Pain is worse so Dr. Added in Butrans patches started at the lowest 5mg to acclimate my body to it. Felt like a stoner for a few days and didn't think I'd be able to last and it did nothing for pain but he knew what he was doing so he gradually increased me to 15mg where it helped and I stayed there for 2 years. Funny thing is my weight loss just stopped. Then I gained 10 pounds over those two year. I tried everything under the sun. I cut calories, used a treadmill, changed my diet, everything possible. Had I been doing this back then, I'd not have an extra pound in my now. Once I got looking back at my journal and weight recordings did I realized that the change coincided with the patch. I thought there was something wrong with me. My doctor even said "maybe this is just your new set point?" I'm a 48 year old woman that went from 254 to 187. I was at 187 the month I started the patch and now sit anywhere between 198 and 202. I cannot budge below 198. It has to be these patches. I even went gluten free thinking that maybe my body has had some changes. Nooe, it's not the gluten. So I eliminated dairy as there are a lot of calories there and thought if I drop my calories more than the app said (only by 250 per day) and see what happens. Nothing. My calories sit between 1100-1250 calories daily and burning 400. It's crazy not to be able to take off a single pound at this size. So yes, im convinced that it's these patches. Im currently in the process of getting off of them as I want to get more weight off but as I go down a patch, my body flares up drastically. My Dr is very wonderful to help me investigate other avenues. I will try to keep you posted. Currently I'm looking into CBD as apparently weight gain is not common with it.
I wonder if your doc knows a whole lot about overeating. I bet he doesn't. My Doc does because he's been severely obese most of his life. He considers overeating an addiction, and he even convinced me we can get physically hooked on a certain food or type of foods, and it's just as addicting as a drug.
I know phentermine reduces the appetite, and I also know Butrans doesn't cause increased appetite. I also fight weight gain.
I'm sure you know we overeat for many kinds of reasons. I often eat to make myself feel better. Do you do that too? I'm confused. Is the Butrans enough for your pain or do you need something else for breakthrough pain and he won't give it to you? I think you ate extra because something this Doc doing is upsetting you. So you eat a bit more. But like e, your body likes to get bigger.
What dose of the patch does he give you? And have you ever tried the Lidoderm patches? They help me. But your insurance would have to cover them.
You tell me, why do you think you're eating extra? Maybe we can figure it out.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.